MAUDE Adverse Event Report: MEDINOL LTD. NIRXCELL COCR CORONARY STENT ON RX SYSTEM; STENT, CORONARY

MEDINOL LTD. NIRXCELL COCR CORONARY STENT ON RX SYSTEM; STENT, CORONARY
Model Number 3.0X12
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Codes Myocardial Infarction (1969); Thrombus (2101); Stenosis (2263)
Date of Event 03/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device not available, dhr review is attached.
 
Event or Problem Description
(b)(6) male patient who is active drug user (heroin) had high risk bifurcation lesion at mid lad and 2nd diagonal branch; one 3.0 x 17 nirxcell was successfully deployed at mid lad.However, plaque shifted distally creating the need for a second stent placement.At that time, a second nirxcell size 3.0 x 12 was selected to be placed distal to the 3.0 x 17 but was unable to recross the just deployed 3.0 x17.The physician pulled out the 3.0 x 12 nirxcell and was able to successfully deploy a 3.0 x 12 stent from other company which did recross the just deployed 3.0 x 17 nirxcell.Procedure was then completed with other company's stent size 2.5 x18 deployed in the 2nd diagonal.Staff noted that they had difficulty keeping patient still which resulted in patient losing his iv and repeated attempts to introduce heparin were unsuccessful as a result they were unable to get act to target.The lost iv was noticed at completion of case as a puddle of heparin solution was found on the floor.Per the rn and rt in the case, this likely led to the thrombus that occurred during the procedure while trying to deliver the 2nd nirxcell stent (3.0 x 12).Patient's blood was in a hypercoaguable state due to the lack of heparin being introduced in the body.Hospital staff do not believe that the attempted delivery of the second nirxcell stent caused the thrombus.Location of lesion: mid lad, de novo, stenosis 85%, bifurcation, pre-existing clot, lesion and vessel calcification low.The vessel was not tortuous.There was pre-dilation with pressure of 12.Stent dilation pressure was 14.There was post dilation with pressure 14.Timi flow before procedure 2 and after procedure 3.There was no injury to patient.Further information was received on (b)(6) 2017: the doctor does not attribute the thrombus to nirxcell.He administered reopro after the thrombus appeared after nirxcell stent 3.0x17 was deployed successfully.The doctor felt the tip catching and hanging up on the struts of the newly deployed 3.0x17 nirxcell, and he believes that this was the issue behind not being able to recross and successfully deploy the second nirxcell 3.0x12.Further information was received on (b)(6) 2017: the patient presented with a stemi.

Brand Name
NIRXCELL COCR CORONARY STENT ON RX SYSTEM
Common Device Name
STENT, CORONARY
Manufacturer (Section D)
MEDINOL LTD.
beck tech bldg
8 hartom st.
jerusalem, 97775 08
IS  9777508
MDR Report Key6525274
Report Number3003084171-2017-00011
Device Sequence Number11079789
Product Code MAF
UDI-Device Identifier07290107010870
UDI-Public07290107010870
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P110004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date05/31/2017
Device Model Number3.0X12
Device Catalogue NumberNXL30012US
Device Lot NumberNUS00186
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/02/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/27/2017
Supplement Report FDA Received Date05/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age51 YR